Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2006, 3:22 PM CST for Schuyler County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 3:22 PM CST (21:22 UTC)
- Expired
- Mar 11, 2006, 4:00 PM CST
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 2:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 112122
SVRILX
ILC169-112200-
/O.NEW.KILX.SV.W.0014.060311T2122Z-060311T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 400 PM CST
* AT 319 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 15 MILES SOUTH OF HUNTSVILLE...OR ABOUT 23 MILES SOUTHWEST
OF RUSHVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKLYN...
RUSHVILLE...
LITTLETON...
OTHER LOCATIONS IN THE WARNING INCLUDE...CAMDEN AND RAY.
THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZED HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3997 9113 3985 9091 4004 9048 4028 9045
4028 9090
$$
SHIMON
&
$$2 follow-up statements
000
WWUS53 KILX 112134
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CST SAT MAR 11 2006
ILC169-112200-
/O.CON.KILX.SV.W.0014.000000T0000Z-060311T2200Z/
SCHUYLER-
335 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SCHUYLER COUNTY...
AT 330 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 8 MILES SOUTH OF CAMDEN...OR ABOUT 12 MILES SOUTHWEST OF
RUSHVILLE...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RUSHVILLE.
BROOKLYN.
LITTLETON.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3997 9113 3985 9091 4004 9048 4028 9045
4028 9090
$$
SHIMON
&000
WWUS53 KILX 112145
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CST SAT MAR 11 2006
ILC169-112200-
/O.CON.KILX.SV.W.0014.000000T0000Z-060311T2200Z/
SCHUYLER-
344 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SCHUYLER COUNTY...
AT 341 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR CAMDEN...OR ABOUT 9 MILES WEST OF RUSHVILLE...MOVING
NORTHEAST AT 40 MPH. ANOTHER STORM CAPABLE OF PRODUCING PENNY SIZED
HAIL WAS JUST CLIPPING THE FAR NORTHWEST TIP OF SCHUYLER COUNTY AT
345 PM CDT. IT IS ALSO MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RUSHVILLE.
LITTLETON.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4011 9090 4004 9074 4004 9048 4028 9045
4028 9090
$$
SHIMON
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:55 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 11, 2:55 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CST SAT MAR 11 2006 .DISCUSSION... A COUPLE OF ROUNDS OF SVR WX EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS DURING THE NEXT 24 TO 36 HOURS. MAIN FORECAST CHALLENGE WL BE TIMING OF THESE EVENTS AND FLASH FLOOD POTENTIAL ACRS OUR SOUTHEAST. FURTHER ON DOWN THE ROAD...NEXT WEATHER SYSTEM HANDLED DIFFERENTLY BY MEDIUM RANGE MODELS WITH ENSEMBLE SPREADS RATHER LARGE FOR MIDWEEK AND BEYOND. SHORT TERM....TONIGHT THROUGH TUESDAY... AT LEAST IN THE SHORT TERM...WL TEND TO SIDE MORE WITH THE NAM WITH THE DVLPMT OF CONVECTION AND MOVMT OF THE FRONT ACRS OUR FCST AREA INTO SUNDAY WITH A TURN MORE TWDS THE GFS WITH THE VIGOROUS SYSTEM SUNDAY NIGHT INTO EARLY MONDAY. FLASH FLOOD GUIDANCE VALUES QUITE LOW ACRS THE SOUTHEAST SO WITH THE ADDL CONVECTION DVLPG ALREADY TO THEIR SOUTH THIS AFTN AND THE EXPECTED ROUND OF STRONG CONVECTION OVERNIGHT...HAVE DECIDED TO ISSUE AN FFA INTO MONDAY MORNING. LATEST MSAS INDICATING BEST INSTABILITY FROM CNTRL MO NE TWDS WRN IL WITH LI/S IN THE -6 TO -8 RANGE. MOISTURE CONVERGENCE INCREASING AS WELL WITH STORMS ALREADY STARTING TO FIRE ACRS SW MO AND THAT SHOULD CONTINUE TO INCREASE NE TWDS WRN IL OVER THE NEXT SVL HOURS. LOW LVL WIND FLOW VEERING MORE TWDS A SOUTHERLY DIRECTION AS WARM FRONT SHIFTS NORTH ACRS THE FCST AREA. MAIN SVR WX THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO PSBL...ESPECIALLY NEAR ANY OLD OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ACRS EAST AND SOUTHEAST. FRONTAL BOUNDARY SHOULD SLIP SE ACRS THE FCST AREA ON SUNDAY WITH A LULL IN THE PRECIP WITH NEXT ROUND OF SVR STORMS FIRING UP TO OUR WEST DURING THE AFTN. DYNAMICS EVEN MORE FAVORABLE FOR WDSPRD SVR LATE SUNDAY AFTN AND NIGHT WITH CLASSIC LOW LVL TURNING DEPICTED ON FCST HODOGRAPHS...ESPECIALLY ALONG AND NORTH OF THE WARM FRONT. STORMS SHOULD CONGEAL INTO A SEVERE MCS OVERNIGHT WITH THE THREAT TRANSLATING FROM TORNADOES TO STRAIGHT LINE WIND DAMAGE. ANOTHER ROUND OF HEAVY RAINS EXPECTED WITH THIS CONVECTION AS WELL AND THAT WOULD TRANSLATE SOUTHEAST INTO THE RAIN SOAKED SOUTHEAST SUNDAY NIGHT INTO MONDAY MORNING BEFORE THE PRECIP PULLS TO OUR EAST...AS DEPICTED BY THE GFS. MUCH COLDER AIR TO FILTER INTO THE STATE AS THE SHORTWAVE PUSHES INTO THE ERN LAKES ON MONDAY BREAKING THE MOIST SOUTHWEST FLOW WE HAVE HAD FOR ABOUT A WEEK. FLOW BECOMES WEST TO NORTHWEST AS WE HEAD INTO WEDNESDAY WITH COLDER AND DRIER WX MOVING IN...AT LEAST TEMPORARILY. A FEW FLURRIES MAY WELCOME IN THE COLDER AIR BUT THE DEEP MOIST FLOW OUT OF THE SOUTHWEST WL BE SHUT OFF ON MONDAY. LONG TERM...WEDNESDAY THROUGH SATURDAY... AS MENTIONED ABOVE...ENSEMBLES SHOWING QUITE A BIT OF SPREAD WITH THE SYSTEM LATE WEDNESDAY INTO THU...BUT BASED ON THE 12Z ECMWF IT APPEARS A DISTURBANCE WL PUSH ACRS THE MIDWEST THU INTO THU NIGHT. MODELS HAVE SHOWN A FAIRLY SIGNIFICANT SOUTHWARD TREND OVER THE PAST SVL RUNS WITH THIS SYSTEM...SO WL WAIT IT OUT FOR A FEW MORE RUNS BEFORE MAKING ANY SIG CHANGES TO THE EXTENDED GRIDS. TEMPS RETURNING TO MORE SEAONAL LEVELS STARTING ON MONDAY AND THAT SHOULD HOLD THRU DAY 7. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT FROM 600 PM THIS EVENING THROUGH 6 AM MONDAY MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A SHELBYVILLE TO PARIS LINE. && SMITH
Hazardous weather outlook, Mar 11, 11:46 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST SAT MAR 11 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1146 AM CST SAT MAR 11 2006 ...SEVERE WEATHER EXPECTED BY LATE THIS AFTERNOON INTO TONIGHT AND AGAIN LATE SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM MOIST AIR WILL ADVECT NORTHWARD INTO THE REGION THIS AFTERNOON AND INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA AFTER 300 PM...WHICH WILL EXTEND INTO THE LATE EVENING HOURS. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. THE HIGHER PROBABILITY FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES EXTENDS ALONG AND SOUTH OF A JACKSONVILLE TO SPRINGFIELD TO SHELBYVILLE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SIGNIFICANT THREAT FOR WIDESPREAD SEVERE WEATHER EXISTS LATER SUNDAY INTO SUNDAY NIGHT OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. A STRONG FRONTAL SYSTEM WILL MOVE INTO THE AREA ON SUNDAY AND COMBINE WITH CONTINUED WARM AND MOIST AIR TO PRODUCE A SECOND ROUND OF THUNDERSTORMS. THESE STORMS WILL MOVE INTO THE REGION LATE IN THE AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT TIME WILL BE FROM 300 PM THIS AFTERNOON UNTIL 1100 PM THIS EVENING. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Mar 11, 4:24 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 66 min |
| Mar 11, 4:49 PM CST | Tornado Warning | ILX | Schuyler | 26 min |
| Mar 11, 4:53 PM CST | Severe Thunderstorm Warning | ILX | Knox | 35 min |
| Mar 11, 5:01 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 40 min |
| Mar 11, 5:14 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.